Alert archive / Wyoming / Winter Weather Advisories in 2018
Winter Weather Advisory 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter weather advisory at Mar 25, 2018, 3:35 AM MDT for 5 counties in Wyoming. It took effect at Mar 25, 2018, 6:00 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 3:35 AM MDT (09:35 UTC)
- In effect from
- Mar 25, 2018, 6:00 PM MDT
- Expired
- Mar 26, 2018, 8:07 AM MDT
- In force
- 14 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611 WWUS45 KCYS 250935 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 335 AM MDT Sun Mar 25 2018 ...ACCUMULATING SNOW POSSIBLE OVER PORTIONS OF SOUTHEAST WYOMING TONIGHT... WYZ101-102-104-260000- /O.NEW.KCYS.WW.Y.0021.180326T0000Z-180326T1800Z/ Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Seminoe Dam 335 AM MDT Sun Mar 25 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT MONDAY... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning commute on Monday. Snow accumulations will generally range from 1 to 3 inches. Locally higher amounts of up to 6 inches are possible. * WHERE...Northern Carbon, Converse, and Niobrara counties. The heaviest amounts are expected over northern Converse county. * WHEN...6 PM today to noon Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CLH
5 follow-up statements
182 WWUS45 KCYS 252035 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 235 PM MDT Sun Mar 25 2018 ...ACCUMULATING SNOW EXPECTED OVER PORTIONS OF SOUTHEAST AND EAST CENTRAL WYOMING LATE TONIGHT INTO MONDAY MORNING... WYZ101-102-104-261000- /O.CON.KCYS.WW.Y.0021.180326T0000Z-180326T1800Z/ Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Seminoe Dam 235 PM MDT Sun Mar 25 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT MONDAY... * WHAT...Snow expected. Plan on slippery road conditions, including during the morning on Monday. Total snow accumulations of 1 to 3 inches, with localized amounts up to 7 inches possible. * WHERE...Northern Carbon, Converse, and Niobrara counties. The heaviest amounts are expected over northern Converse county north of Douglas where some 4 to 7 inches of snowfall will be possible. * WHEN...6 PM this evening to noon Monday, with most impacts to travel expected early Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions from the Wyoming Department of Transportation can be obtained by calling 5 1 1. $$
371 WWUS45 KCYS 260132 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 732 PM MDT Sun Mar 25 2018 ...ACCUMULATING SNOW EXPECTED OVER PORTIONS OF SOUTHEAST AND EAST CENTRAL WYOMING LATE TONIGHT INTO MONDAY MORNING... WYZ116-260800- /O.EXB.KCYS.WW.Y.0021.000000T0000Z-180326T0800Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 732 PM MDT Sun Mar 25 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM MDT MONDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inchesare expected. * WHERE...Interstate 80 Summit between Cheyenne and Laramie to include Buford and Vedauwoo. * WHEN...Until 2 AM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ101-102-104-261200- /O.CON.KCYS.WW.Y.0021.000000T0000Z-180326T1800Z/ Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Seminoe Dam 732 PM MDT Sun Mar 25 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the morning commute on Monday. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Northern Carbon, Converse, and Niobrara counties. The heaviest amounts are expected over northern Converse county north of Douglas where some 4 to 7 inches of snowfall will be possible. * WHEN...Until noon Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
648 WWUS45 KCYS 260546 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1146 PM MDT Sun Mar 25 2018 ...ACCUMULATING SNOW EXPECTED OVER PORTIONS OF SOUTHEAST AND EAST CENTRAL WYOMING LATE TONIGHT INTO MONDAY MORNING... WYZ116-260700- /O.CAN.KCYS.WW.Y.0021.000000T0000Z-180326T0800Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1146 PM MDT Sun Mar 25 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended over the Interstate 80 Summit. However, areas of dense fog have recently developed. A Dense Fog Advisory has been issued until 10 AM MDT. $$ WYZ101-102-104-261400- /O.CON.KCYS.WW.Y.0021.000000T0000Z-180326T1800Z/ Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Seminoe Dam 1146 PM MDT Sun Mar 25 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the morning commute on Monday. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Northern Carbon, Converse, and Niobrara counties. The heaviest amounts are expected over northern Converse county north of Douglas where some 4 to 7 inches of snowfall will be possible. * WHEN...Until noon Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
567 WWUS45 KCYS 261231 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 631 AM MDT Mon Mar 26 2018 ...PERIODS OF LIGHT SNOW WILL CONTINUE THIS MORNING... WYZ101-102-104-261800- /O.CON.KCYS.WW.Y.0021.000000T0000Z-180326T1800Z/ Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Seminoe Dam 631 AM MDT Mon Mar 26 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow occurring. Plan on slippery road conditions, including during the morning commute on Monday. Little if any additional accumulation is expected. However, some roads could remain slick and snow covered. * WHERE...Northern Carbon, Converse, and Niobrara counties. * WHEN...Until noon today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times, along with slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
725 WWUS45 KCYS 261407 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 807 AM MDT Mon Mar 26 2018 WYZ101-102-104-261515- /O.CAN.KCYS.WW.Y.0021.000000T0000Z-180326T1800Z/ Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, and Seminoe Dam 807 AM MDT Mon Mar 26 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow has ended for the most part over the area and little if additional snowfall is expected. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter weather advisory went out at Mar 24, 5:26 PM MDT, 10 hours 9 minutes earlier.
Area forecast discussion, Mar 24, 5:26 PM MDT, 10 hours 9 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 526 PM MDT Sat Mar 24 2018 .SHORT TERM...(This evening through Monday) Issued at 127 PM MDT Sat Mar 24 2018 Tonight...Southwest flow aloft strengthens with a slight chance of snow showers over our far western and northern counties. Boundary layer becomes nearly saturated over our northern and eastern counties, thus have mentioned fog in these locations. Sunday...Cooler with more cloud cover and a slightly cooler airmass. With a passing shortwave trough aloft and a boundary in the area, will see a chance of afternoon showers and isolated thunderstorms. Sunday night...Increasing chances for rain and mostly snow showers as the airmass becomes more saturated and an inverted surface trough develops under moist southwest flow aloft. Monday...Somewhat less chance of showers as the airmass dries a bit. Definitely cooler in the wake of a passing cold front and with cool north winds advecting in a colder airmass. .LONG TERM...(Monday night through Saturday) Issued at 127 PM MDT Sat Mar 24 2018 Tuesday...Continued cool based on thicknesses and 700 mb temperatures near -6 Celsius. Dry with limited low and mid level moisture. Wednesday...Next shortwave trough aloft affects our counties under moist northwest flow with a chance of rain and snow showers in the afternoon. Thursday...Drying out somewhat in the afternoon as a drier airmass advects in under northwest flow aloft. Cooler based on thickness trends. Friday...Warming trend develops as the flow aloft backs to northwest and 700 mb temperatures increase to near 0 Celsius. Continued dry with limited low and mid level moisture. Saturday...Slightly warmer as the airmass modifies. Continues to look mainly dry with limited low and mid level moisture. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 523 PM MDT Sat Mar 24 2018 There is a possibility of seeing low stratus returning to the Panhandle airports after midnight tonight and persisting through sunrise. Continued the IFR ceilings for KCDR and KSNY with low MVFR for KAIA. Confidence not high on this happening as forecast soundings are not picking this lower level moisture up. Will monitor through the evening and try to nail down specifics on the 06Z TAFs. && .FIRE WEATHER... Issued at 127 PM MDT Sat Mar 24 2018 Minimal concerns based on expected winds and humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...GCC FIRE WEATHER...RUBIN
Hazardous weather outlook, Mar 24, 6:15 AM MDT, 21 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 615 AM MDT Sat Mar 24 2018 WYZ101>119-251215- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 615 AM MDT Sat Mar 24 2018 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Patchy dense fog is possible in the lower North Platte River valley from Douglas to Torrington. Visibilities may be reduced to one quarter mile at times before the fog lifts shortly after sunrise. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated to widely scattered thunderstorms are possible late Sunday afternoon and Sunday evening. Unsettled weather is likely to continue through the middle part of next week with snowfall possible. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-251215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 615 AM MDT Sat Mar 24 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Widely scattered thunderstorms are possible late Sunday afternoon and Sunday evening across western Nebraska. Otherwise, the probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time.
Nearby
Winter Weather Advisories in Wyoming, 2018Every winter weather advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.